# SDR CA090409006

- Difficulty date: April 9, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 5,936 hours
- Engine: Lyc O540F1B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 10357586
- Condition: Stripped
- Location: Magneto
- Component: Magneto
- Component part number: 106006169
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS SENT IN BY CUSTOMER DUE TO STRIPPED DIST GEAR TEETH. UNKNOWN IF THIS HAPPENED IN FLIGHT, DURING START OR ON THE GROUND. WHEN MAG WAS FIRST INSPECTED THE OIL SLINGER WAS FOUND LOOSE AND SPINNING ON THE ROTOR SHAFT. UPON DISASSEMBLY 11 OF THE TEETH WERE FOUND CONTAINED IN THE HOUSINGS. MAG HAD BEEN OVERHAULED BY ANOTHER SHOP AND THE CUSTOMERS RECORDS INDICATE IT HAD A 500 HOUR INSP PERFORMED 329.4 HOURS AGO, BUT NO INFO. AS TO WHO DID THIS INSP. MAG STILL HAS ORIGINAL RED STICKER DATAPLATE ON IT AND EVIDENCE STILL REMAINS OF THE ORIGINAL WHITE TORQUE SEAL ON THE CONTACT COVER AND DISTRIBUTOR HSG. A 500 HOUR INSP WAS CARRIED OUT ON THIS MAG, WITH THE DIST GEAR AND OIL SLINGER REPLACED, IT WAS RETURNED TO THE CUSTOMER.
